News, musings and commentary on dietary supplements & pharmaceutical law issues, technology, and litigation.
No advice, though.
Lawyers for consumers and injured people.(No advice on this blog, though)
Pharmavite LLC is recalling some of their Nature Made products due to possible Salmonella or Staphylococcus aureus contamination.
The FDA issued the recall Wednesday and said they are working closely with Pharmavite. They are currently informing all of the company's retailers.
Nature Made Adult Gummies Multi, Adult Gummies Multi + Omega-3, Adult Gummies Multi for Her plus Omega-3s and Super B Complex w with C and Folic Acid Tablets are affected by the recall.
Pharmavite believes the affected products are limited to specific lots. Lot numbers can be found on the back next to the expiration date. The recall was initiated after discovery that testing for Salmonella and Staphylococcus aureus were not completed properly on these products.
Well Care Compounding Pharmacy, Las Vegas, Nevada is performing a voluntary statewide recall in Nevada on all unexpired sterile compounded products due to the Food and Drug Administration’s (FDA) concern over lack of sterility assurance. The recall impacts all sterile compounded products distributed between 01/01/2016-04/29/2016.
Administration of a sterile drug product intended to be sterile that is compromised may result in serious and potentially life-threatening infections or death.
All recalled products have a label that includes the name Well Care Compounding Pharmacy, logo, drug name, and expiration date. If unsure, Customers can call the pharmacy to determine the expiration date.
We have not received any reports of adverse effects or injuries to date. We are conducting this recall after an inspection conducted by the FDA. Customers that have any recalled products should immediately stop using it and contact the pharmacy to arrange for the return of any unused product.
The U.S. Food and Drug Administration (FDA) has strengthened the existing warning about the risk of acute kidney injury for the type 2 diabetes medicines canagliflozin (Invokana, Invokamet) and dapagliflozin (Farxiga, Xigduo XR). Based on recent reports, we have revised the warnings in the drug labels to include information about acute kidney injury and added recommendations to minimize this risk.
Patients should seek medical attention immediately if they experience signs and symptoms of acute kidney injury. This is a serious condition in which the kidneys suddenly stop working, causing dangerous levels of wastes to build up in the body. Signs and symptoms of acute kidney injury may include decreased urine or swelling in the legs or feet. Patients should not stop taking their medicine without first talking to their health care professionals. Doing so can lead to uncontrolled blood sugar levels that can be harmful.
Health care professionals should consider factors that may predispose patients to acute kidney injury prior to starting them on canagliflozin or dapagliflozin. These include decreased blood volume; chronic kidney insufficiency; congestive heart failure; and taking other medications such as diuretics, blood pressure medicines called angiotensin-converting enzyme (ACE) inhibitors and angiotensin receptor blockers (ARBs), and nonsteroidal anti-inflammatory drugs (NSAIDs). Assess kidney function prior to starting canagliflozin or dapagliflozin and monitor periodically thereafter. If acute kidney injury occurs, promptly discontinue the drug and treat the kidney impairment.
Canagliflozin and dapagliflozin are prescription medicines used with diet and exercise to help lower blood sugar in adults with type 2 diabetes. They belong to a class of drugs called sodium-glucose cotransporter-2 (SGLT2) inhibitors. Canagliflozin and dapagliflozin lower blood sugar by causing the kidneys to remove sugar from the body through the urine. Untreated, type 2 diabetes can lead to serious problems, including blindness, nerve and kidney damage, and heart disease.
From March 2013, when canagliflozin was approved, to October 2015, FDA received reports of 101 confirmable cases* of acute kidney injury, some requiring hospitalization and dialysis, with canagliflozin or dapagliflozin use (see Data Summary). This number includes only reports submitted to FDA, so there are likely additional cases about which we are unaware. In approximately half of the cases, the events of acute kidney injury occurred within 1 month of starting the drug, and most patients improved after stopping it. Some cases occurred in patients who were younger than 65 years. Some patients were dehydrated, had low blood pressure, or were taking other medicines that can affect the kidneys.
We urge health care professionals and patients to report side effects involving canagliflozin, dapagliflozin, or other medicines to the FDA MedWatch program, using the information in the “Contact FDA” box at the bottom of the page.